MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Model Number 23CAVGJ-514 00
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 23mm masters mechanical heart valve was selected for implant.During device preparation, the leaflets were not moving normally when tested with a valve sizer.During implant, valve insufficiency was observed; the valve was unable to open and close.The valve was removed and leaflet function was tested outside of the patient, but the issue persisted.A new 23mm masters mechanical heart valve was successfully implanted.The patient was reported to be in good condition.
 
Additional Manufacturer Narrative
An event of one valve leaflets not opening and closing after implantation was reported.The device was returned to abbott for investigation.No anomalies were found with the valve leaflets with both leaflets able to fully open and close without resistance.The valve was able to be rotated without difficulty.Hydrodynamic examination indicated the valve met functional specification.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including functional testing, and the product met all specifications.The exact cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART COATED AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21635166
Report Number2135147-2025-01403
Device Sequence Number7547557
Product Code LWQ
UDI-Device Identifier05415067044075
UDI-Public(01)05415067044075(17)270210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23CAVGJ-514 00
Device Catalogue Number23CAVGJ-514 00
Device Lot Number8336506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown